Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 31, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 15, 2007, 9:11 AM PST for Union County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 9:11 AM PST (17:11 UTC)
- Expired
- Nov 15, 2007, 2:41 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2746 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 151711 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 911 AM PST THU NOV 15 2007 ORZ049-160200- /O.NEW.KPDT.WI.Y.0031.071115T1711Z-071116T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 911 AM PST THU NOV 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WINDS WILL CONTINUE TO INCREASE TODAY ACROSS THE GRANDE RONDE VALLEY ESPECIALLY SOUTH OF LA GRANDE. SUSTAINED SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 152241 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 241 PM PST THU NOV 15 2007 ORZ049-152345- /O.CAN.KPDT.WI.Y.0031.000000T0000Z-071116T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 241 PM PST THU NOV 15 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY PEAKED A COUPLE OF HOURS AGO AND CONTINUE TO DECREASE AT THIS HOUR. WIDESPREAD ADVISORY WINDS ARE NO LONGER EXPECTED TODAY AND HAVE DECIDED TO CANCEL THE WIND ADVISORY. STILL EXPECT SUSTAINED WIND SPEEDS BETWEEN 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCAL SUSTAINED WIND SPEEDS BETWEEN 25 AND 30 MPH ARE POSSIBLE NEAR THE FAR SOUTHERN END OF THE VALLEY. WINDS WILL SLOWLY CONTINUE TO DECREASE BEFORE INCREASING AGAIN OVERNIGHT TONIGHT AHEAD OF THE NEXT FRONTAL SYSTEM. EXPECT WINDS WILL STAY BELOW ADVISORY LEVELS OVERNIGHT. $$ JBONK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:05 AM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 15, 4:05 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 405 AM PST THU NOV 15 2007 AMENDED TO EXTEND HIGH WIND WARNING UNTIL 7 AM IN THE GRANDE RONDE VALLEY .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LIGHT RAIN SHOWERS CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS MORNING IN BANDS. THESE ARE ASSOCIATED WITH A COLD FRONT THAT IS CROSSING THE REGION THIS MORNING. THERE HAS EVEN BEEN ENOUGH COLD AIR IN WESTERN KITTITAS COUNTY TO PRODUCE SOME LIGHT FREEZING RAIN EARLY THIS MORNING AS WELL. HOWEVER ICE ACCUMULATIONS HAVE BEEN AND WILL CONTINUE TO BE VERY LIGHT. THE OTHER WEATHER CONCERN THIS MORNING ARE STRONG WINDS IN THE GRANDE RONDE VALLEY...ESPECIALLY IN SOUTHERN PARTS OF THE VALLEY NEAR LADD AND PYLES CANYONS. THE WINDS HAVE DIMINISHED BELOW WARNING CRITERIA SHORTLY BEFORE 3 AM...HOWEVER THEY HAVE INCREASED AGAIN TO OR ABOVE THE HIGH WIND WARNING CRITERIA AGAIN AROUND 4 AM. FORECAST PRESSURE GRADIENTS ARE EXPECTED TO WEAKEN LATER THIS MORNING. IN THE MEAN TIME WILL CONTINUE THE HIGH WIND WARNING THROUGH 7 AM THIS MORNING. THE WEATHER SYSTEM THAT IS CURRENTLY MOVING ACROSS THE REGION WILL BE FOLLOWED VERY QUICKLY BEHIND IT WITH ANOTHER WEATHER SYSTEM FOR TONIGHT THROUGH AT LEAST FRIDAY NIGHT. THIS NEXT SYSTEM WILL BE STRONGER AND WETTER...THUS BRINGING A BETTER CHANCE OF RAINFALL AND HIGHER MOUNTAIN SNOW TO THE CWA. SNOW LEVELS ARE FORECAST TO RISE TO AND REMAIN ABOVE THE PASS LEVELS DURING THIS PERIOD...THEREFORE LIMITING SNOWFALL ONLY OVER THE HIGHEST PEAKS. COLDER AIR ALOFT WILL MOVE INTO THE REGION IN THE EXTENDED FORECAST PERIOD WITH CONTINUED UNSETTLED SHOWERY CONDITIONS. .LONG TERM...SATURDAY THROUGH THURSDAY...THE REGION WILL BE UNDER THE INFLUENCE OF A LOW PRESSURE SYSTEM OVER THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT PERIODIC CHANCES OF RAIN DURING THIS TIME WITH LOWERING SNOW LEVELS SUNDAY AND MONDAY WHEN THE COLDEST AIR ALOFT IS MOVING OVER THE REGION. THIS WILL BE FOLLOWED BY A BUILDING RIDGE OF HIGH PRESSURE ON TUESDAY THAT LAST THROUGH THE REMAINDER OF THE EXTENDED PERIOD. && .AVIATION...GENERALLY EXPECT VFR CONDITIONS THROUGH TODAY. NEXT SYSTEM SPREADS INTO THE REGION THIS EVENING AND OVERNIGHT SO EXPECT LOWERING CEILINGS WITH INCREASING CHANCE OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... PDT 53 41 56 40 / 20 40 50 50 ALW 55 43 57 42 / 20 40 50 50 PSC 56 40 59 39 / 20 30 30 30 YKM 55 36 55 35 / 20 30 30 30 HRI 55 38 57 37 / 20 30 30 30 ELN 49 36 53 35 / 30 30 40 40 RDM 57 38 57 37 / 30 30 60 60 LGD 52 39 53 38 / 20 40 60 60 GCD 53 40 58 39 / 20 30 60 60 DLS 55 42 56 41 / 20 40 50 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WARNING UNTIL 7 AM PST EARLY THIS MORNING FOR ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/91/91
Hazardous weather outlook, Nov 15, 6:15 AM PST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 615 AM PST THU NOV 15 2007 UPDATED TO REMOVE HIGH WIND WARNING THIS MORNING IN THE GRANDE RONDE VALLEY ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-161415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 615 AM PST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TIGHT SURFACE PRESSURE GRADIENTS WILL PERSIST TO CREATE WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING IN THE SOUTHERN GRANDE RONDE VALLEY. THESE WINDS WILL DIMINISH TO 15 TO 25 MPH BY LATE MORNING OR EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH FREQUENT WEATHER SYSTEMS BRINGING SHOWERY EPISODES ALONG WITH BREEZY CONDITIONS...ESPECIALLY IN THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:09 PM PST | High Wind Warning | PDT | Union | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.